Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switch from Atripla to Prezista, Norvir and Truvada b/c of rash
Dec 7, 2011

Hello Dr. Keith, Just as you suggested in my previous posted question, my doctor has decided to take me off the Atripla (given the extension of the rash and the fact that it is all over my face as well) and put me on a low rash risk combo: Prezista + Norvir + Truvada. I am supposed to start tonight after dinner but as l still don't feel my rash has started to fade I asked the doctor if I could delay it one or two days, to which he said yes but that the switch can be made even with an existing rash. My concern is: the medication information leaflet l read for Prezista mentions a risk of rash!!! I am absolutely terrified of having this rash and starting something that talks about risks of developing rash. What are your thoughts? I have now been off the Atripla and with no meds at all for 3 full days and before that only had 10 days of meds in me altogether. I'm thinking I'm having quite a rough start with these treatments. Sure hope things pick up, it has not been fun so far! Thank you for your time! E

Response from Dr. Henry

Your concern about Prezista rash in your situation is legitmate-I would consider ritonavir/atazanavir for the boosted PI due to low risk of rash--would discuss your concern with your HIV specialist. KH



Previous
Alkaline phosphatasis (AP) still climbing up
Next
Patellar Pain on my left knee and lower abdomen ligament pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement